8 doctors weighed in:
If I have a pulmonary embolism and start taking warfarin, can I still get another pe?
8 doctors weighed in

Dr. Aaron Milstone
Internal Medicine - Pulmonology
6 doctors agree
In brief: Yes
It is possible to get another pe or DVT while on coumadin (warfarin).
The typical reasons this occurs is because your inr/pt (level of anticoagulation) is not appropriate (usually kept between 2 and 3) or because you have an underlying clotting disorder and require higher doses of Coumadin (warfarin) and higher levels of inr/pt to protect you from another event.

In brief: Yes
It is possible to get another pe or DVT while on coumadin (warfarin).
The typical reasons this occurs is because your inr/pt (level of anticoagulation) is not appropriate (usually kept between 2 and 3) or because you have an underlying clotting disorder and require higher doses of Coumadin (warfarin) and higher levels of inr/pt to protect you from another event.
Dr. Aaron Milstone
Dr. Aaron Milstone
Thank
Dr. Robert Roth
Internal Medicine - Hospital-based practice
1 doctor agrees
In brief: Rarely
Coumadin (warfarin) is a highly effective blood thinner (anticoagulant) that prevents recurrent pulmonary emboli in the overwhelming number of people while it is being taken and the INR remains in the therapeutic range.
Being under the care of a Coumadin (warfarin) management program is the most effective means of achieving this.

In brief: Rarely
Coumadin (warfarin) is a highly effective blood thinner (anticoagulant) that prevents recurrent pulmonary emboli in the overwhelming number of people while it is being taken and the INR remains in the therapeutic range.
Being under the care of a Coumadin (warfarin) management program is the most effective means of achieving this.
Dr. Robert Roth
Dr. Robert Roth
Thank
Get help from a real doctor now
Dr. Vicken Poochikian
Board Certified, Internal Medicine
38 years in practice
2M people helped
Continue
107,000 doctors available
Read more answers from doctors